Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How safe is taking Levyothyroxine for Hashimoto disease?

my daughter was recently diagnosed with Hashimoto disease. She was on levyothyroxine 50 MCG which she was taken off one month ago. The past few days she has been having a lot of anxiety and she says sometimes it is hard to breath as she feels her throat is going to close. She has contacted her doctor but the doctor will not be in until Friday. My daughter's behavior is clearly upset, she is pacing and continuously says she is filled with anxiety and cannot hold still. Not certain what to do as I have never seen this behavior in her. She is 21 years old
Thu, 8 Dec 2016
Report Abuse
Endocrinologist 's  Response
Hello,
I can understand your concern regarding to your daughter's health.
Usually the thyroid pathologies that require levothyroxine are chronic and the treatment is long life.
SHe should not stop the treatment without doctor's suggestion.
The symptoms you reported may be due to underactive thyroid.
I would suggest to restart the treatment and check the TSH level after 6 weeks.
For a personalised comprehensive evaluation, treatment recommendations, or individual therapy, ask me at HealthCareMagic at this private link:
HCM Dr. Guni

Kind regards,
Dr.Mirjeta
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Anxiety


How safe is taking Levyothyroxine for Hashimoto disease?

Hello, I can understand your concern regarding to your daughter s health. Usually the thyroid pathologies that require levothyroxine are chronic and the treatment is long life. SHe should not stop the treatment without doctor s suggestion. The symptoms you reported may be due to underactive thyroid. I would suggest to restart the treatment and check the TSH level after 6 weeks. For a personalised comprehensive evaluation, treatment recommendations, or individual therapy, ask me at HealthCareMagic at this private link: HCM Dr. Guni Kind regards, Dr.Mirjeta